Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

May 3, 2017Pittsburg County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 3, 2017, 7:13 AM CDT for Pittsburg County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 7:13 AM CDT (12:13 UTC)
Expired
May 3, 2017, 8:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 137 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS84 KTSA 031213
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
713 AM CDT WED MAY 3 2017
 
OKZ073-031300-
Pittsburg OK-
713 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PITTSBURG COUNTY UNTIL
800 AM CDT...

At 713 AM CDT, a strong thunderstorm was reported 4 miles south of
Stuart, moving east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Crowder...
Alderson...                       Canadian...
Ashland...                        Haywood...
Blanco...                         Arrowhead State Park...
Haileyville...                    Pittsburg...
Arpelar...                        Dow...
Bache...                          

LAT...LON 3498 9609 3518 9563 3472 9552 3468 9588
      3468 9609
TIME...MOT...LOC 1213Z 252DEG 44KT 3484 9612 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 6:27 AM CDT, 46 minutes earlier.

Area forecast discussion, May 3, 6:27 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 AM CDT Wed May 3 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will continue over northeast OK early
this morning with additional development along a cold front
moving into southeast OK and northwest AR, mainly before 18z. MVFR
conditions will prevail with local IFR near any storms. Northwest
winds increase behind the front late this morning through this
afternoon, with some improvement in flight conditions occurring in
eastern OK after 06z.

&&

.PREV DISCUSSION... /Issued 406 AM CDT Wed May 3 2017/

DISCUSSION...

Main items of interest in the morning forecast will be in the
first 24 hours of the forecast, as we conclude this active pattern
that brought the record April rains and transition to a much
quieter pattern.

The severe threat is waning as we head into the early morning
hours. The cells have been hail, and lately, wind producers across
portions of NE OK. For now, the increasing threat will be
flooding as the band of precip along the low level waa/frontogenetic
zone has storms training over the same areas, mainly over far NE
OK near the KS border. This band of precip is expected to shift
northeast into KS and SW MO during the morning hours, and the
focus then shifts south along the low lvl cold frontogenetic zone.
The latest surface data indicates low level moisture is returning
north across TX. As the cold front encounters this better
moisture more storms will fire up and down the front and will
sweep across east central and southeast OK as well as west central
and northwest AR thru the morning hours. The true warm sector,
which lies across southern TX and nosing north into central TX, is
not going to have enough time to lift up into our region ahead of
the surging cold front. As such, this will limit the severe
potential this far N and W. Nevertheless, there will be enough
instability to warrant at least a limited severe hail/wind risk
across southeast OK into west central AR thru the morning hours.
The storms will be quickly exiting the area to the east by early
afternoon.

Strong north winds will develop behind the front as the day wears
on. We could see gusts in the 30 to 40 mph range. Since conditions
appear marginal for a wind advisory due to uncertainties on how
well momentum will transfer down to the surface, will hold off
issuance for now and will let the day shift reevaluate.

Mid/upper level cyclogenesis is expected to occur over the Ozarks
tonight as PV is advected poleward on the nose of a strong upper
jet. A wrap-around band of precip will sweep thru the Ozarks
during the evening and overnight, but QPF is not expected to be
all that heavy. The rains should come to an end Thursday morning
as the mid/upper low moves away.

Skies will clear out on Thursday and this should allow for a more
favorable momentum transfer situation. Expect gusty northwest
winds on Thursday as a result. Also, with the cold temps aloft,
there could be a few showers during the afternoon. However, the
probability of measurable precip is pretty low at any one
location, so I have elected to keep a mention out of the forecast
for now.

Ridging will build in aloft over the Plains in the wake of the
upper low and is expected to persist well into next week as an
omega blocking pattern develops, bringing things to a screeching
halt. Below average temps for the remainder of this week will
climb to above average next week, though not significantly above
average as it looks now with highs generally in the lower 80s.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  45  69  48 /  70  10  10   0
FSM   69  47  68  49 /  90  40  10  10
MLC   67  46  69  49 /  80  10  10   0
BVO   56  44  69  45 /  80  10  10   0
FYV   67  43  63  44 /  90  60  10  10
BYV   64  43  60  46 /  90  70  30  10
MKO   65  45  69  47 /  80  10  10   0
MIO   55  43  66  47 /  90  30  10   0
F10   64  45  68  48 /  60  10  10   0
HHW   67  48  69  49 /  80  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063-
     067>069.

AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
     011.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, May 3, 4:58 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 AM CDT Wed May 3 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 AM CDT Wed May 3 2017

HEAVY RAIN AND FLASH FLOODING POSSIBLE TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
    AREA...Eastern Oklahoma and Western Arkansas.
    ONSET...Mainly this afternoon.

DISCUSSION...
Showers and thunderstorms with heavy rainfall will continue early
this morning across northeast Oklahoma, with a limited threat of
gusty winds with the strongest cells. This initial round of storms
will shift northeast of the area this morning, with the threat of
heavy rainfall becoming more focused from southeast Oklahoma into
northwest Arkansas later this morning into the afternoon as a cold
front moves into the area. A few storms in this area may produce
large hail and damaging winds into the afternoon. The threat of
storms and heavy rainfall is expected to shift east of the area by
later this afternoon, with gusty north winds developing behind
the cold front.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...High Wind Potential.
FRIDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
After this system moves out of the region, an extended period of
dry and mild weather will prevail from late week through
the upcoming weekend.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 3, 5:11 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 AM CDT WED MAY 3 2017

OKZ057-058-061>063-067-068-031045-
Craig OK-Cherokee OK-Rogers OK-Delaware OK-Ottawa OK-Wagoner OK-
Mayes OK-
511 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...SOUTHEASTERN
ROGERS...DELAWARE...SOUTHEASTERN OTTAWA...MAYES...NORTHEASTERN
WAGONER AND NORTHERN CHEROKEE COUNTIES UNTIL 545 AM CDT...

At 511 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of White Oak to 3 miles south of
Inola. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Vinita...                         Jay...
Pryor...                          Pryor Creek...
Grove...                          Chouteau...
Inola...                          Locust Grove...
Salina...                         Langley...
Kansas...                         Adair...
Bernice...                        Ketchum...
Spavinaw...                       Disney...
Oaks...                           Big Cabin...
Pensacola...                      Hoot Owl...

This includes Interstate 44 between mile markers 261 and 290.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3658 9462 3600 9490 3602 9562 3667 9528
      3670 9462
TIME...MOT...LOC 1011Z 267DEG 45KT 3666 9523 3610 9552

Lacy
Special weather statement, May 3, 5:38 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 AM CDT WED MAY 3 2017

ARZ001-OKZ057-058-062-063-068-069-031115-
Benton AR-Adair OK-Craig OK-Cherokee OK-Delaware OK-Ottawa OK-
Mayes OK-
538 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...SOUTHEASTERN
CRAIG...DELAWARE...SOUTHERN OTTAWA...EASTERN MAYES...NORTHERN ADAIR
AND NORTHERN CHEROKEE COUNTIES UNTIL 615 AM CDT...

At 538 AM CDT, strong thunderstorms were located along a line
extending from near Afton to 3 miles north of Peggs. Movement was
east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Siloam Springs...                 Jay...
Grove...                          Gentry...
Gravette...                       Decatur...
Locust Grove...                   Fairland...
Afton...                          West Siloam Springs...
Langley...                        Colcord...
Kansas...                         Bernice...
Ketchum...                        Spavinaw...
Wyandotte...                      Watts...
Disney...                         Oaks...

This includes Interstate 44 between mile markers 292 and 301.

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3650 9462 3650 9437 3610 9448 3610 9455
      3600 9454 3606 9520 3676 9501 3680 9462
TIME...MOT...LOC 1038Z 269DEG 33KT 3670 9495 3614 9510

Lacy
Special weather statement, May 3, 6:10 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
610 AM CDT WED MAY 3 2017

ARZ001-OKZ063-031145-
Benton AR-Delaware OK-
610 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 645 AM CDT...

At 609 AM CDT, a strong thunderstorm was located over Maysville,
moving northeast at 60 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Gravette...                       Hiwasse...
Maysville...                      Sulphur Springs...

A severe thunderstorm watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

LAT...LON 3650 9462 3650 9419 3629 9460 3644 9473
      3652 9462
TIME...MOT...LOC 1109Z 233DEG 51KT 3641 9460

Lacy
Special weather statement, May 3, 6:30 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 AM CDT WED MAY 3 2017

ARZ001-010-OKZ069-031200-
Benton AR-Washington AR-Adair OK-
630 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...WASHINGTON AND CENTRAL
ADAIR COUNTIES UNTIL 700 AM CDT...

At 630 AM CDT, strong thunderstorms were located along a line
extending from 5 miles west of Bentonville to 4 miles east of
Cincinnati to 2 miles northeast of Adair State Park. Movement was
east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Siloam Springs...                 Bella Vista...
Lowell...                         Farmington...
Pea Ridge...                      Prairie Grove...
Gentry...                         Elkins...
Tontitown...                      Bethel Heights...
West Fork...                      Lincoln...
Cave Springs...                   Decatur...
Westville...                      Greenland...

This includes Interstate 49 between mile markers 45 and 84, and
between mile markers 86 and 93.

LAT...LON 3631 9387 3624 9387 3623 9389 3610 9394
      3599 9395 3581 9408 3585 9473 3604 9459
      3635 9448 3650 9420 3650 9387 3639 9387
      3639 9388 3638 9389 3637 9387 3634 9387
      3633 9385 3631 9385
TIME...MOT...LOC 1130Z 260DEG 44KT 3635 9430 3605 9443 3586 9459

Lacy
Local storm report, May 3, 6:41 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
641 AM CDT WED MAY 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     HAIL             5 WNW BROKEN ARROW      36.08N 95.87W
05/03/2017  E0.75 INCH       TULSA              OK   NWS EMPLOYEE

            MOSTLY HALF INCH BUT A COUPLE OF PENNY SIZE HAILSTONES.

0230 AM     TSTM WND GST     4 NW TALALA             36.57N 95.75W
05/03/2017  M82 MPH          ROGERS             OK   MESONET

0637 AM     FLASH FLOOD      DEWEY                   36.80N 95.94W
05/03/2017                   WASHINGTON         OK   STORM CHASER

            ROADS FLOODING.

&&

KAH
Special weather statement, May 3, 7:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
713 AM CDT WED MAY 3 2017

OKZ073-031300-
Pittsburg OK-
713 AM CDT WED MAY 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PITTSBURG COUNTY UNTIL
800 AM CDT...

At 713 AM CDT, a strong thunderstorm was reported 4 miles south of
Stuart, moving east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Hartshorne...
Krebs...                          Kiowa...
Savanna...                        Crowder...
Alderson...                       Canadian...
Ashland...                        Haywood...
Blanco...                         Arrowhead State Park...
Haileyville...                    Pittsburg...
Arpelar...                        Dow...
Bache...

LAT...LON 3498 9609 3518 9563 3472 9552 3468 9588
      3468 9609
TIME...MOT...LOC 1213Z 252DEG 44KT 3484 9612

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:01 AM CDTSpecial Weather StatementTSAPawnee29 min
May 3, 12:29 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee31 min
May 3, 12:57 AM CDTSevere Thunderstorm WarningTSAOsage48 min
May 3, 1:32 AM CDTSevere Thunderstorm WarningTSAOsage28 min
May 3, 1:33 AM CDTSpecial Weather StatementTSACraig27 min
May 3, 1:57 AM CDTSevere Thunderstorm WarningTSAOsage, Washington33 min
May 3, 1:59 AM CDTSpecial Weather StatementTSAOsage31 min
May 3, 2:03 AM CDTSpecial Weather StatementTSARogers27 min
May 3, 2:19 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington26 min
May 3, 2:45 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers45 min
May 3, 2:49 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee41 min
May 3, 3:01 AM CDTFlash Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 3:25 AM CDTSpecial Weather StatementTSAOttawa35 min
May 3, 3:30 AM CDTSevere Thunderstorm WarningTSAOsage30 min
May 3, 3:59 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington46 min
May 3, 4:06 AM CDTSpecial Weather StatementTSATulsa39 min
May 3, 4:09 AM CDTFlash Flood WarningTSACraig, Nowata, Ottawa5 hr
May 3, 4:18 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington42 min
May 3, 4:32 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Tulsa, Washington43 min
May 3, 4:45 AM CDTSpecial Weather StatementTSACraig, Nowata45 min
May 3, 5:11 AM CDTSpecial Weather StatementTSADelaware, Mayes34 min
May 3, 5:29 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Rogers, Tulsa3 hr
May 3, 5:38 AM CDTSpecial Weather StatementTSADelaware37 min
May 3, 6:30 AM CDTSpecial Weather StatementTSAAdair30 min
May 3, 7:42 AM CDTSpecial Weather StatementTSAMcCurtain48 min
May 3, 7:55 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg65 min
May 3, 8:06 AM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 8:25 AM CDTSevere Thunderstorm WarningTSALeFlore35 min
May 3, 8:27 AM CDTSpecial Weather StatementTSASequoyah33 min
May 3, 8:31 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah29 min
May 3, 8:33 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 3, 8:52 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah23 min
May 3, 8:57 AM CDTAreal Flood WarningTSAOsage, Pawnee, Washington6 hr
May 3, 9:00 AM CDTSpecial Weather StatementTSAPushmataha60 min
May 3, 9:02 AM CDTRiver Flood WarningTSAWashington52 hr
May 3, 9:02 AM CDTRiver Flood WarningTSARogers, Tulsa3 days
May 3, 9:09 AM CDTAreal Flood WarningTSACraig, Nowata, Ottawa6 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage17 hr
May 3, 10:00 AM CDTRiver Flood WarningTSAOsage, Tulsa34 hr
May 3, 11:04 AM CDTRiver Flood WarningTSAWashington15 hr
May 3, 12:30 PM CDTSpecial Weather StatementTSAChoctaw45 min
May 3, 1:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
May 3, 1:39 PM CDTRiver Flood WarningTSATulsa42 hr
May 3, 4:11 PM CDTRiver Flood WarningTSAOkmulgee3 days
May 3, 6:10 AM CDTSpecial Weather StatementTSABenton35 min
May 3, 9:11 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian49 min
May 3, 10:04 AM CDTSpecial Weather StatementTSACarroll, Madison26 min
May 3, 10:47 AM CDTSpecial Weather StatementTSAFranklin28 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.